Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 230, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 15, 2006, 8:32 PM CDT for Greene County, Perry County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 8:32 PM CDT (01:32 UTC)
- Expired
- Aug 15, 2006, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 160132
SVRMOB
MSC041-111-160215-
/O.NEW.KMOB.SV.W.0230.060816T0132Z-060816T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI
GREENE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 915 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PISGAH TO RUNNELSTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF LEAKESVILLE TO 7 MILES
EAST OF PETAL...AND MOVING SOUTH AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEELY BY 840 PM CDT
KITTRELL BY 845 PM CDT
WINGATE AND VERNAL BY 850 PM CDT
NEW AUGUSTA AND MCLAIN BY 855 PM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3143 8845 3143 8913 3092 8913 3092 8883
3101 8883 3100 8843
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:25 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 15, 3:25 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT TUE AUG 15 2006 .SHORT TERM...(TONIGHT AND WEDNESDAY). A WEAK FRONT STRETCHING FROM EAST TO WEST ACROSS CENTRAL PARTS OF AL AND MS WILL DRIFT SLOWLY SOUTH AND BECOME DIFFUSE NORTH OF THE CWFA THROUGH TUESDAY. SOUTH OF THE FRONT DEEP LAYERED MOISTURE COMBINED WITH CAPES RANGING FROM 2000 TO 3000 J/KG AND MARGINAL LAPSE RATES WILL HELP GIVE WAY TO MORE SCATTERED THUNDERSTORMS THIS EVENING AND WEDNESDAY...WITH BETTER COVERAGE AND A FEW STRONGER STORMS MOSTLY OVER INLAND SECTIONS OF AL AND MS DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH PWS STILL AROUND 2 INCHES AND MOVEMENT GENERALLY TO THE SOUTH AT 5 TO 10 MPH SOME MINOR FLOODING WITH SOME OF THE STRONGER STORMS WILL BE POSSIBLE. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL CANT BE RULED OUT...AGAIN MOSTLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. FOR TEMPS WILL CONTINUE TO STAY CLOSE WITH THE CURRENT MAV GUIDANCE THROUGH WEDNESDAY NIGHT. /32 && .LONG TERM...(THURSDAY THROUGH TUESDAY). INCREASED LOW TO MID LEVEL MOISTURE GENERALLY FROM THE EAST AND SOUTH WILL HELP AID IN THE DEVELOPMENT OF MORE SCATTERED THUNDERSTORMS FOR MUCH OF THE CWFA THROUGH EARLY NEXT WEEK. AS NORMAL FOR THIS TIME OF THE YEAR THE BEST CHANCE FOR THUNDERSTORMS NEAR THE COAST AND OFFSHORE WILL BE DURING THE LATE NIGHT AND EARLY MORNING HOURS TRANSITIONING INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS. HEAVIER RAINFALL AMOUNTS WITH THE POSSIBILITY OF STRONG DOWNBURST WINDS AND LARGE HAIL WILL MOSTLY OCCUR DURING THE AFTERNOON OR EARLY EVENING HOURS MAINLY DUE TO MAX HEATING. OTHERWISE...LITTLE CHANGE ON A LARGER OR SYNOPTIC SCALE IS EXPECTED AT THIS TIME. AS FOR TEMPS WILL CONTINUE TO USE CURRENT 00Z MEX GUIDANCE FOR NOW. /32 && .MARINE...CURRENT SFC MAP INDICATES A WEAK INVERTED TROF OVER THE EASTERN GULF...AND MODELS INDICATE ANOTHER INVERTED TROF TO MOVE WEST ACROSS THE GULF BY THURSDAY. EACH OF THESE FEATURES WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE GULF WATERS THROUGH MOST OF THIS WEEK. OTHERWISE...GENERALLY EXPECT A HIGH PRESSURE RIDGE TO CONTINUE OVER THE MARINE AREA INTO THE EARLY PART OF NEXT WEEK. EXPECT LITTLE CHANGE IN WINDS AND SEAS THROUGH THE PERIOD...BUT BOTH WILL CONTINUE TO BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. /12 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 92 75 93 / 30 40 30 40 PENSACOLA 77 88 76 89 / 40 50 30 40 DESTIN 77 88 77 89 / 40 50 30 50 EVERGREEN 73 92 72 93 / 40 40 30 30 WAYNESBORO 74 96 73 94 / 40 40 20 30 CAMDEN 74 97 73 94 / 40 40 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 15, 6:00 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE AUG 15 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE LATE MORNING AND THROUGH THE AFTERNOON HOURS TODAY. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY...SOME ISOLATED SEVERE STORMS COULD OCCUR...AND MANY OF THE STORMS COULD BE STRONG... PRODUCING FREQUENT AND DANGEROUS LIGHTNING STRIKES...GUSTY WINDS AROUND 45 TO 50 MPH...AND HEAVY RAINS TOTALING 2 TO 3 INCHES PER HOUR. THE HEAVY RAINS FROM THESE STORMS COULD PRODUCED LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 15, 6:00 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT TUE AUG 15 2006 ALZ051-053>058-152345- CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX-CHOCTAW- INCLUDING THE CITIES OF...BUTLER...CAMDEN...GROVE HILL AND LUVERNE... 600 PM CDT TUE AUG 15 2006 ... A LINE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX AND CHOCTAW COUNTIES... AT 552 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LUVERNE TO BUTLER...AND MOVING SOUTH AT 25 MPH. STRONG OUTFLOW WINDS AHEAD OF OF THE MAIN CLUSTER OF THUNDERSTORMS ARE RACING SOUTH AT 40 MPH ACROSS THE AREA. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... VREDENBURGH...THOMASVILLE...WOODS BLUFF...TURKESTAN...BRANTLEY... WIMBLY...WOMACK HILL AND TOXEY THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.